Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 8, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 4, 2020, 9:12 AM CDT for Cameron County, Willacy County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2020, 9:12 AM CDT (14:12 UTC)
- Expired
- Apr 4, 2020, 10:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 3.0 in
- Wind
- 70.0 mph
Counties Cameron County, TX, Willacy County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 9:23 AM CDT | HAIL 2 | 1 Ene Arroyo City, TX | SOCIAL MEDIA REPORTED OF ESTIMATED TWO INCH HAIL IN ARROYO CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 2.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1856 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 11.1
The text
As transmitted.
257
WUUS54 KBRO 041412
SVRBRO
TXC061-489-041500-
/O.NEW.KBRO.SV.W.0008.200404T1412Z-200404T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
912 AM CDT Sat Apr 4 2020
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Northeastern Cameron County in Deep South Texas...
Southeastern Willacy County in Deep South Texas...
* Until 1000 AM CDT.
* At 911 AM CDT, a severe thunderstorm was located over Jose Borrego
Middle School, or near Arroyo City, moving southeast at 25 mph.
This is a very dangerous storm.
HAZARD...Three inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
* Locations impacted include...
South Padre Island, Arroyo City, Port Isabel Lighthouse, South
Padre Island Convention Center, Pharr Central Fire Station, South
Padre Island Birding Center, U.s. Coast Guard Station, South Padre
Island Police Department, Port Isabel City Hall and Port
Isabel--Laguna Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from
windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2604 9715 2613 9729 2613 9728 2607 9716
2621 9719 2620 9729 2614 9730 2633 9760
2652 9750 2651 9739 2645 9746 2648 9738
2640 9745 2645 9737 2640 9741 2640 9740
2649 9725 2636 9738 2646 9724
TIME...MOT...LOC 1411Z 309DEG 22KT 2636 9740
HAIL...3.00IN
WIND...70MPH
$$
CBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:55 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 4, 6:55 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 655 AM CDT Sat Apr 4 2020 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Cold front temporarily stalled over NW portions of Deep South Texas and is expected to slowly move through the region later today. Flight conditions will be adverse today with a mix of MVFR ceiling and some IFR patches this morning. Showers and thunderstorms increase as the front progresses southeast. IFR conditions with low ceilings, rain and drizzle developing around sunset persisting into Sunday morning as the front passes moves offshore. Light east winds turn north and may gusts up to 20 knots at times. && .PREV DISCUSSION... /issued 350 AM CDT Sat Apr 4 2020/ SHORT TERM (Now through Sunday):A cold front extends north of Zapata to NW of Corpus Christi to Victoria continuing northeast. The front has not showed much southward movement the last 3 to 6 hours with mid-level flow becoming increasingly westerly. Thunderstorms, some strong, continue to develop along and just south of the boundary with lingering instability and a decent mid-level jet (50- 60kts)enhancing the lift and supporting isolated updrafts. The storms are impacting Zapata and Jim Hogg with heavy rainfall, and brief incidences of small hail and gusty winds. Elsewhere across the CWA and the RGV, nothing more then an isolated brief shower the last 6 hours. Difficult forecast for the next 36 hours with a lot of uncertainty with the front currently stationary north of the CWA. Global and Hi- res models continue to be determined to move the front south of the river late today into the evening hours. A series of weak disturbances coupled with the density of the cool airmass as high pressure builds in from the north should give the front have enough oomph to push through, albeit taking it practically all day. Rain chances remain relatively high but have been reduced somewhat with best chances remaining north and west. Thunderstorms remain in the forecast today with sufficient instability (1500 j/kg) and some modest shear maintaining slight probability for a few updrafts. SPC has removed our CWA from any severe risk but can not rule out a strong storm with some small hail and local stronger gusts as is the ongoing event over the Ranchlands as of this writing. Temperatures to cool off or remain steady over the Ranchlands with a slow steady climb for the RGV assuming the slow southward progress of the front and the cloud cover remains dense and low enough to limit insolation keeping temperatures near normal for the RGV. The front is expected to move offshore this evening becoming stationary south of river ovenight. Weak low pressure forms along the front setting up a weak overrunning pattern. Cooler conditions develop with areas of light rain and drizzle anticipated with forecast soundings indicating a weak inversion and with a very moist atmospheric column (1.9 inches pwat). Temperatures fall into the 50s and 60s tonight and may recover into low to mid 70s except near 80 for the Lower Valley Sunday all depending on the front's position. LONG TERM (Sunday Night through Friday): A stout 590dam mid- level ridge centered over the southern Gulf of Mexico will dominate the overall weather pattern through the long-term period, keeping temperatures abnormally warm. Surface high pressure across the Great Lakes region will shift southeastward across the Mid-Atlantic region Sunday night through Monday morning, turning winds back out of the southeast by mid-morning Monday. A series of shortwave troughs will move through the southwest flow aloft through the majority of the upcoming week, producing a slight chance to a chance of showers and thunderstorms each day. The best chances of precipitation will be focused along and west of U.S. 281/I-69C where rainfall is very much needed due to the extreme/exceptional drought. The next cold front is forecast to push through the CWA Friday morning or afternoon, with exact timing still questionable. The front and upper-level perturbations should increase precipitation chances CWA-wide. Temperatures behind the front are expected to drop down near seasonal average. MARINE: Now through Sunday...A modest cold front to work its way slowly south through the coastal waters low this evening and tonight. High pressure to build into the NW Gulf increasing winds from the north to northeast. Winds and seas are expected to increase with a short duration of Small Craft Advisory conditions tonight into early Sunday. There are some indications that the front may stall along the coast or possibly not move through the entire area with winds and seas not reaching SCA potential. With this mentioned will not issue a SCA at this time and will continue to monitor the fronts progress. Showers and thunderstorms may increase in coverage later today and this evening as the front approaches. Sunday Night through Friday...Light to moderate east to southeast winds and low to moderate seas will prevail through much of the long-term period, with weak high pressure/pressure gradient in place across the Gulf of Mexico. The next cold front is forecast to push through Friday morning or afternoon, with lots of uncertainty associated with the front at this time. At the moment, Small Craft Exercise Caution conditions are forecast to develop behind to the front on Friday. Otherwise, adverse marine conditions are not expected in the long-term period. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 59/99
Hazardous weather outlook, Apr 4, 5:38 AM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 538 AM CDT Sat Apr 4 2020 TXZ248>257-351-353-051045- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 538 AM CDT Sat Apr 4 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight A few strong thunderstorms are possible producing gusty winds, small hail, brief heavy rainfall and frequent lightning. Localized nuisance flooding of low-lying and flood prone areas are possible where heavy rain persists. There is a moderate risk of rip currents along area beaches. .DAYS TWO THROUGH SEVEN...Sunday through Friday An elevated risk of rip currents is possible at area beaches along the Lower Texas coast Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-051045- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 538 AM CDT Sat Apr 4 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small Craft advisories may be necessary for the Gulf waters tonight and early Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft advisories may be necessary for the Gulf waters Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Apr 4, 5:31 AM CDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Brownsville TX
531 AM CDT Sat Apr 4 2020
TXZ249-041115-
Jim Hogg TX-
531 AM CDT Sat Apr 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JIM HOGG COUNTY
UNTIL 615 AM CDT...
At 531 AM CDT, Doppler radar was tracking a strong thunderstorm near
Agua Nueva, moving east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Agua Nueva, San Rafael Ranch Airport and Puesta Del Sol Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2696 9842 2693 9842 2679 9846 2679 9880
2699 9876
TIME...MOT...LOC 1031Z 282DEG 20KT 2689 9870
59Special weather statement, Apr 4, 7:33 AM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Brownsville TX
733 AM CDT Sat Apr 4 2020
TXZ252-041300-
Starr TX-
733 AM CDT Sat Apr 4 2020
...SPECIAL WEATHER STATEMENT...
At 732 AM CDT, Doppler radar was tracking a strong thunderstorm near
Los Garzas, or 8 miles southwest of Rio Grande City, moving
northeast at 25 mph.
Winds in excess of 30 mph will be possible with this storm in
addition to occasional cloud to ground lightning.
Locations impacted include...
Rio Grande City, Sullivan City, La Rosita, Garciasville, La Grulla,
Starr County Memorial Hospital, La Puerta, Ringgold Middle School, La
Victoria and Los Alvarez.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2626 9868 2627 9872 2628 9870 2629 9871
2630 9875 2631 9874 2633 9875 2633 9879
2637 9880 2635 9890 2639 9893 2637 9894
2638 9895 2640 9895 2652 9887 2636 9853
2626 9859 2625 9862 2626 9862 2624 9867
TIME...MOT...LOC 1232Z 256DEG 23KT 2627 9888
CBSpecial weather statement, Apr 4, 7:40 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Brownsville TX
740 AM CDT Sat Apr 4 2020
TXZ254-256-041330-
Coastal Willacy TX-Inland Willacy TX-
740 AM CDT Sat Apr 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KENEDY...NORTHEASTERN
HIDALGO...NORTHWESTERN CAMERON AND WILLACY COUNTIES UNTIL 830 AM
CDT...
At 740 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lasara, moving southeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Raymondville, Lyford, Lasara, Sebastian, San Perlita, Reber Memorial
Library, Porfirio, Raymondville High School, Raymondville Police
Department and Willamar.
LAT...LON 2630 9756 2635 9786 2643 9786 2643 9791
2645 9800 2653 9799 2653 9796 2655 9797
2661 9796 2660 9786 2660 9744
TIME...MOT...LOC 1240Z 297DEG 26KT 2652 9788
CBThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:04 PM CDT | Special Weather Statement | BRO | Jim Hogg | 41 min |
| Apr 3, 11:55 PM CDT | Special Weather Statement | BRO | Zapata | 65 min |
| Apr 4, 1:21 AM CDT | Special Weather Statement | BRO | Jim Hogg | 39 min |
| Apr 4, 2:35 AM CDT | Special Weather Statement | BRO | Zapata | 40 min |
| Apr 4, 5:31 AM CDT | Special Weather Statement | BRO | Jim Hogg | 44 min |
| Apr 4, 6:08 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Starr | 37 min |
| Apr 4, 6:26 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy, Starr | 49 min |
| Apr 4, 7:12 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy, Willacy | 32 min |
| Apr 4, 7:33 AM CDT | Special Weather Statement | BRO | Starr | 27 min |
| Apr 4, 7:40 AM CDT | Special Weather Statement | BRO | Willacy | 50 min |
| Apr 4, 8:15 AM CDT | Severe Thunderstorm Warning | BRO | Willacy | 45 min |
| Apr 4, 8:31 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 59 min |
| Apr 4, 8:39 AM CDT | Special Marine Warning | BRO | 96 min | |
| Apr 4, 9:23 AM CDT | Special Marine Warning | BRO | 97 min | |
| Apr 4, 10:01 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 29 min |
| Apr 4, 10:15 AM CDT | Special Marine Warning | BRO | 97 min | |
| Apr 4, 2:42 PM CDT | Small Craft Advisory | BRO | 21 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.